Alert archive / Wisconsin / Small Craft Advisories in 2022

Small Craft Advisory 113, NWS Milwaukee, WI

December 15, 2022

NWS Milwaukee, WI issued this small craft advisory at Dec 15, 2022, 9:01 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2022, 9:01 PM CST (03:01 UTC)
Expired
Dec 16, 2022, 6:00 PM CST
In force
21 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

961 
WHUS73 KMKX 160301
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
901 PM CST Thu Dec 15 2022

LMZ644>646-161115-
/O.NEW.KMKX.SC.Y.0113.221216T0301Z-221216T1500Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
901 PM CST Thu Dec 15 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...South to southwest winds 15 to 20 kt with gusts up to 25
  kt.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ643-161115-
/O.CON.KMKX.SC.Y.0112.000000T0000Z-221216T1500Z/
Sheboygan to Port Washington WI-
901 PM CST Thu Dec 15 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...South winds 15 to 25 kt and waves 2 to 4 ft.

* WHERE...Nearshore Waters from Sheboygan to Port Washington.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Wood
2 follow-up statements
283 
WHUS73 KMKX 160916
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
316 AM CST Fri Dec 16 2022

LMZ643-161730-
/O.EXT.KMKX.SC.Y.0112.000000T0000Z-221217T0000Z/
Sheboygan to Port Washington WI-
316 AM CST Fri Dec 16 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South to southwest winds 15 to 25 kt and waves 2 to 4 
  ft.

* WHERE...Nearshore Waters from Sheboygan to Port Washington.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ644>646-161730-
/O.EXT.KMKX.SC.Y.0113.000000T0000Z-221217T0000Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
316 AM CST Fri Dec 16 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South to southwest winds 15 to 20 kt with gusts up to 
  25 kt.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
875 
WHUS73 KMKX 161539
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
939 AM CST Fri Dec 16 2022

LMZ643-162345-
/O.CON.KMKX.SC.Y.0112.000000T0000Z-221217T0000Z/
Sheboygan to Port Washington WI-
939 AM CST Fri Dec 16 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South to southwest winds 15 to 25 kt and waves 2 to 4 
  ft.

* WHERE...Nearshore Waters from Sheboygan to Port Washington.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ644>646-162345-
/O.CON.KMKX.SC.Y.0113.000000T0000Z-221217T0000Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
939 AM CST Fri Dec 16 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South to southwest winds 15 to 20 kt with gusts up to 
  25 kt.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MRC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 1:50 PM CST, 7 hours 11 minutes earlier.

Area forecast discussion, Dec 15, 1:50 PM CST, 7 hours 11 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
150 PM CST Thu Dec 15 2022

.SHORT TERM...
(Issued 150 PM CST Thu Dec 15 2022)

Tonight through Friday night:

Large low continues to sit and spin across cntrl MN. Only slow
changes this period as the low waffles a bit to the southeast
before heading eastward into northern WI Friday into Friday night.
This means little change in the forecast. Some snow showers from
to time and more of the tiring cloud cover. Upped pops a bit on
Friday in line with MOS to account for these snow showers. All in
all just not much change this period.

&&

.LONG TERM...
(Issued 150 PM CST Thu Dec 15 2022)

Saturday through Thursday:

With the slow moving upper closed low and corresponding surface
low models continue to show flurries/light snow potential through
the day Saturday for at least a good chunk of southern Wisconsin.
The continues to be as a result of the moist layer from the
surface to at least 700mb which will allow for a moist DGZ. With
a little forcing in the upper levels and some WAA in the low to
mid levels likely from the TROWAL, this will be just enough to
squeeze out some snow showers Saturday though little to no
accumulation is expected. Any snow showers should end by the late
afternoon.

Into Sunday we will finally see some higher pressure slide in from
the west, which will progressively cool temperatures across the
region. Forecast soundings seem to suggest there will a chance
for clearing and finally a chance to see some sunshine. There
remains uncertainty in how long that will last as although higher
pressure will continue for most of Monday there will likely be
some high clouds pushing in ahead of the next system expected
Monday evening into Tuesday. This is a fairly significant change
from yesterday as we were not expecting much in the way of precip
until Wed/Thu. While there is still uncertainty this will likely
come as a result of a strong upper low/shortwave sliding quickly
through the region. This should not be expected to bring much in
the way of snow accumulation, however.

Beyond this period it is far more uncertain with very differing
solutions with relation to the strength and positioning of the
impending high pressure Tuesday into Wednesday. In addition models
indicate another upper level system pushing through Wednesday into
Thursday but the deterministic ECMWF hits us while the
deterministic GFS misses us entirely. This is likely to do with
differences in the upper low track and associated PVA with the
system. We will have to continue to watch as this progresses as it
could remain a significant system that could bring some
accumulating snow across the CWA.

Following the system Monday into Tuesday we will see a significant
change in the temperatures trends. The coldest period looks
likely to be Tuesday into Wednesday as 1000-500mb thicknesses fall
to near 500(dam) and as the next system pushes through
temperatures behind the system will remain very cold but will
likely be slightly warmer as of right now because the 1000-500mb
thicknesses will be slightly higher. There remains some
uncertainty here but the general idea is that temperatures will
tank behind the system for Tuesday and beyond.

Kuroski

&&

.AVIATION...
(Issued 150 PM CST Thu Dec 15 2022)

Widespread MVFR cigs to continue with scattered to numerous MVFR/patchy
IFR vsby shsn from time to time right through Friday evening or so.
Steady south/southwest winds will continue as low pressure waffles
very slowly eastward from central Minnesota.

&&

.MARINE...
(Issued 150 PM CST Thu Dec 15 2022)

Winds have become southerly to southwesterly over the lake, with
this flow continuing into the weekend. Low pressure across central
Minnesota will weaken slightly on Friday as it slowly moves eastward
into northern Wisconsin, and then will continue eastward into southern
Ontario on Saturday while weakening further.

For the nearshore, gales have ended, though gusty winds and elevated
waves will continue through mid day south of Port Washington. North
of Port Washington, expect elevated waves to persist into Friday morning.
Small Craft Advisories are in effect.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643 until 9 AM Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Dec 15, 2:02 PM CST, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
202 PM CST Thu Dec 15 2022

WIZ046-047-051-052-056>060-062>072-162015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
202 PM CST Thu Dec 15 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Isolated to scattered snow showers may briefly reduce visibilities
with minor accumulations.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

A few snow showers continue into Saturday with additional minor
accumulations possible.

Sub-zero wind chills are possible next week especially from
Tuesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-162015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
202 PM CST Thu Dec 15 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Small Craft Advisory is in effect until Friday morning for
locations to the north of Port Washington.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

No hazardous weather is expected at this time.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-162015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
202 PM CST Thu Dec 15 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Freezing spray is possible next week as much colder air builds
into the area.

www.weather.gov/mkx

In the hours before

Local storm report, Dec 15, 5:59 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
559 PM CST THU DEC 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     SNOW             4 WSW WESTFIELD         43.86N 89.57W
12/15/2022  M6.1 INCH        MARQUETTE          WI   PUBLIC

&&

WOOD

Nearby

Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.